Alert archive / Oklahoma / Flash Flood Warnings in 2002
Flash Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Mar 19, 2002, 7:40 PM CST for Atoka County, Bryan County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2002, 7:40 PM CST (01:40 UTC)
- Expired
- Mar 19, 2002, 11:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 161 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 200140
FFWOKC
OKC005-013-200530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CST TUE MAR 19 2002
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA
BRYAN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1130 PM CST
* AT 733 PM CST...DOPPLER RADAR DETECTED THAT MODERATE TO HEAVY RAIN
WAS FALLING ACROSS BRYAN AND ATOKA COUNTIES. SHOWERS AND
THUNDERSTORMS ARE CONTINUING TO DEVELOP ACROSS NORTH TEXAS THIS
EVENING AND WILL LIKELY CAUSE AN ADDITIONAL 1 TO 2 INCHES
OF RAIN TO FALL OVER THE NEXT TWO TO THREE HOURS. RAINFALL OVER
THE PAST 24 HOURS HAS RANGED FROM 4 TO 6 INCHES ACROSS THE WARNED
COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE ACHILLE...ALBANY...ARMSTRONG...
ATOKA...BENNINGTON...BLUE...BOKCHITO...CADDO...CALERA...CANEY...
CARTWRIGHT...CHOCKIE...COLBERT...DAISY...DURANT...HENDRIX...KEMP...
KENEFIC...LANE...MEAD...SILO...STRINGTOWN...TUSHKA...UTICA...WADE
AND WARDVILLE
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM
LAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3365 9632 3390 9579 3460 9572 3468 9584
3467 9603 3442 9615 3442 9642 3418 9642
3386 9671
SIX1 follow-up statement
000
WGUS74 KOUN 200532
FFSOKC
OKC005-013-200615-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CST TUE MAR 19 2002
...FLASH FLOOD WARNINGS FOR ATOKA AND BRYAN COUNTIES HAVE
EXPIRED...
...FLASH FLOOD AND FLOOD WATCH CONTINUES FOR
LOVE...COAL...BRYAN...JOHNSTON...MARSHALL AND ATOKA...
THE STEADY MODERATE TO OCCASIONALLY HEAVY RAIN THAT PROMPTED
THE FLASH FLOOD WARNING EARLIER THIS EVENING HAS MOVED EAST
OF THE AREA. HOWEVER...ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT
BUT SHOULD RESULT IN RAINFALL AMOUNTS AROUND ONE QUARTER OF AN
INCH. ALSO...PARTS OF BRYAN AND ATOKA COUNTIES HAVE RECEIVED
WELL OVER 6 INCHES OF RAIN SINCE MONDAY. THIS WILL CONTINUE
TO CAUSE SOME FLOODING OF ROADWAYS...CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
LAT...LON 3459 9565 3387 9575 3370 9631 3383 9663
3421 9641 3442 9640 3445 9609 3472 9608
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 3:30 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 19, 3:30 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CST TUE MAR 19 2002 UPPER LOW EAST OF ELP WILL SWING ACROSS TEXAS OVERNIGHT AND BRING ANOTHER ROUND OF RAINFALL TO OKLAHOMA AND NORTH TEXAS. HAVE CONTINUED THE FLASH FLOOD WATCH FOR 6 OF OUR COUNTIES IN THE SOUTHEAST AS HIGHLIGHTED BELOW. THESE AREAS HAVE RECEIVED 3 TO 5 INCHES OF RAINFALL SO FAR AND MAY PICK UP ANOTHER 1 TO 2 INCHES BY MORNING. ANTICIPATE RAIN WILL LINGER IN SC-SE OKLAHOMA DURING THE MORNING WEDNESDAY WITH CLEARING IN THE NORTHWEST. BY LATE AFTERNOON...DRIER AIR WILL OVERSPREAD MUCH OF THE CWA. ALL MODELS INDICATE NEXT COLD FRONT IN THE NORTHERN PLAINS WILL MOVE RAPIDLY SOUTH AND PUSH THROUGH THE AREA THURSDAY. ALTHOUGH THE COLD PUSH WILL BE BRIEF...THIS NEXT AIRMASS IS QUITE COLD...AND WILL KEEP HIGHS IN THE 40S TO LOW 50S THURSDAY AND DROP TEMPS INTO THE 20S THURSDAY NIGHT. NEXT WEATHER SYSTEM FOR THE SO. PLAINS WILL AFFECT THE AREA STARTING SATURDAY AS A LEE LOW DEVELOPS IN SE COLORADO. THIS WILL BRING A GOOD WARMUP AND STRENGTHEN SFC WINDS. DROPPED PRECIP CHANCES FOR SUNDAY BACK TO SLIGHT AS IT APPEARS MAIN SFC SYSTEM WILL BE IN KANSAS AND DEEP MOISTURE MAY NOT YET BE AVAILABLE WITH TROUGH STILL TO THE WEST. UPPER TROUGH AND BETTER MOISTURE ARRIVE BY MONDAY...SO HAVE INCREASED POPS AND CLOUDS FOR BOTH MONDAY AND TUESDAY. FCSTID = 33 OKC 47 60 38 44 / 70 20 0 0 HBR 44 60 42 49 / 70 30 0 0 SPS 48 59 45 54 / 90 50 0 0 GAG 35 61 31 40 / 30 0 0 0 PNC 41 60 31 39 / 50 0 0 0 DUA 55 57 45 56 / 100 70 0 0 .OUN... OK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES OKZ043...OKZ047>048...OKZ050>052. TX...NONE.
Nearby
Flash Flood Warnings in Oklahoma, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.